Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 9, 2001, 7:22 AM EDT for Eaton County, Ingham County, Michigan. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2001, 7:22 AM EDT (11:22 UTC)
- Expired
- Apr 9, 2001, 8:05 AM EDT
- In force
- 43 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
Counties Eaton County, MI, Ingham County, MI
The radar
The Grand Rapids radar (KGRR), 84 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 11.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266 WUUS53 KGRR 091124 SVRGRR MIC045-065-091205- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 722 AM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN EATON COUNTY IN SOUTH CENTRAL MICHIGAN * UNTIL 805 AM EDT * AT 720 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF BELLEVUE...OR ABOUT 14 MILES SOUTHWEST OF CHARLOTTE...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHARLOTTE...EATON RAPIDS...ONONDAGA AROUND 735 AM EDT DIMONDALE...HOLT...AURELIUS...EDEN AROUND 750 AM EDT OKEMOS...MASON...DANSVILLE AROUND 800 AM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. WDM/KWG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 5:00 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 9, 5:00 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 500 AM EDT MON APR 9 2001 KEPT LIKELY POPS ACROSS THE CWA THIS MORNING WITH CURRENT BATCH OF TSTMS MOVING OUT AND DYING MCS IN NRN IL AND BACK IN IA STILL EXPECTED TO MAKE THEIR WAY TO SW LWR MI TODAY. 850 OMEGA FIELDS INDICATE ANOTHER SHOT OF UVV TONIGHT AND THEN SOME SUBSIDENCE HINTED AT FOR TUE. WARM FRONT CURRENTLY BEH - DTX EXPECTED TO SAG S DURING THE DAY TO THE MI/IN STATE LINE BY 00Z. THEN AS LLJ SETS UP TONIGHT XPCT THE FRONT TO MOVE N INTO OUR CWA AGAIN. AFTER THE OVERNIGHT THE WEATHER SHOULD BE TRANQUIL ON TUESDAY. HEATHFIELD EXTENDED FORECAST DISCUSSION... MEDIUM RANGE MODELS CONTINUE TO INDICATE ANOTHER STRONG MID WEEK STORM SYSTEM...SIMILAR TO THIS PAST WEEKEND/S. THE SURFACE AND UPPER LOW SHOULD TRACK ACROSS THE UPPER MIDWEST WITH SHOWERS AND THUNDERSTORMS LIKELY FOR WED. DRY SLOT SHOULD PASS OVERHEAD FOR THURSDAY. SOME WRAP AROUND MOISTURE MAY GRAZE THE NORTHERN PORTION OF THE CWA AS THE LOW MOVES NORTHEAST INTO ONTARIO. BELIEVE MOST AREAS WILL SEE A DRY DAY...SO WILL PULL MENTION OF PCPN FOR THURSDAY. ANOTHER SYSTEM TO AFFECT THE REGION BY THE WEEKEND IN A FAST NORTHERN BRANCH FLOW. WILL ADD RAIN CHCS TO SAT AND CONT IT INTO SUN. JK .GRR...NONE.
In the hours before
Local storm report, Apr 9, 2:07 AM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS, MI
207 AM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 AM MATTAWAN MI .75 INCH HAIL
04/09/01 VAN BUREN
JKLocal storm report, Apr 9, 2:14 AM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS, MI
214 AM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 AM MATTAWAN MI .75 INCH HAIL
04/09/01 VAN BUREN
0153 AM BANGOR MI 1.00 INCH HAIL
04/09/01 VAN BUREN HAIL COVERED GROUND
e REPORTED BY LAW ENFORCEMENT
JKLocal storm report, Apr 9, 2:24 AM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS, MI
224 AM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 AM MATTAWAN MI .75 INCH HAIL
04/09/01 VAN BUREN
0153 AM BANGOR MI 1.00 INCH HAIL
04/09/01 VAN BUREN HAIL COVERED GROUND
REPORTED BY LAW ENFORCEMENT
0215 AM 1 S GOBLES MI .75 INCH HAIL
04/09/01 VAN BUREN HAIL DEPTH ON GROUND TO 3
INCHES REPORTED BY LAW
ENFORCEMENT
JKLocal storm report, Apr 9, 2:53 AM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS, MI
253 AM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 AM MATTAWAN MI .75 INCH HAIL
04/09/01 VAN BUREN
0153 AM BANGOR MI 1.00 INCH HAIL
04/09/01 VAN BUREN HAIL COVERED GROUND
REPORTED BY LAW ENFORCEMENT
0215 AM 1 S GOBLES MI .75 INCH HAIL
04/09/01 VAN BUREN HAIL DEPTH ON GROUND TO 3
INCHES REPORTED BY LAW
ENFORCEMENT
0221 AM 2 NW ALAMO MI .75 INCH HAIL
04/09/01 KALAMAZOO HAIL LASTED FOR 5 MINUTES
REPORTED BY SPOTTERS
JKLocal storm report, Apr 9, 5:27 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS, MI
527 AM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 AM MATTAWAN MI .75 INCH HAIL
04/09/01 VAN BUREN
0153 AM BANGOR MI 1.00 INCH HAIL
04/09/01 VAN BUREN HAIL COVERED GROUND
REPORTED BY LAW ENFORCEMENT
0215 AM 1 S GOBLES MI .75 INCH HAIL
04/09/01 VAN BUREN HAIL DEPTH ON GROUND TO 3
INCHES REPORTED BY LAW
ENFORCEMENT
0221 AM 2 NW ALAMO MI .75 INCH HAIL
04/09/01 KALAMAZOO HAIL LASTED FOR 5 MINUTES
REPORTED BY SPOTTERS
0335 AM BELLEVUE MI 1.00 INCH HAIL
04/09/01 EATON REPORTED BY
SPOTTER
JKSpecial weather statement, Apr 9, 6:45 AM EDT, 37 minutes before
MIZ037>040-043>046-050>052-056>059-064>067-071>074-101000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 645 AM EDT MON APR 9 2001 ...HAZARDOUS WEATHER POTENTIAL STATEMENT FOR THE SOUTHWEST QUARTER OF LOWER MICHIGAN FOR TODAY AND TONIGHT... DISPATCHERS PLEASE PASS THIS INFORMATION ALONG TO YOUR EMERGENCY MANAGERS. HAZARDS... THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHWEST LOWER MICHIGAN THIS MORNING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAIN... HAIL AND DANGEROUS LIGHTNING. STORMS MAY ALSO REFIRE THIS AFTERNOON ALONG A FRONT THAT WILL BE SAGGING SOUTH DURING THE DAY AND AGAIN ALONG THE BOUNDARY OVERNIGHT AS IT WORKS ITS WAY BACK NORTH. ISOLATED SEVERE STORMS ARE POSSIBLE. DISCUSSION... THE EARLY MONDAY MORNING WEATHER MAP SHOWED A WARM FRONT THAT EXTENDED FROM A DEVELOPING LOW PRESSURE SYSTEM IN KANSAS TO BENTON HARBOR TO DETROIT. THE LOW WILL DEEPEN AND MOVE EAST THROUGH THIS EVENING AS THE WARM FRONT SAGS SOUTH AS A COLD FRONT DURING THE DAY TODAY AND THEN MOVES SLOWLY NORTH AS A WARM FRONT OVERNIGHT. THE COMPLEX OF SEVERE THUNDERSTORMS THAT DEVELOPED OVER SOUTHERN IOWA AND NORTHERN MISSOURI LAST NIGHT WILL MOVE INTO SOUTHWEST LOWER MICHIGAN TODAY. AS THE STORMS MOVED THROUGH THE CHICAGO AREA THERE WAS NO SEVERE WEATHER REPORTED WITH THEM. SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. ...HAZARDOUS WEATHER POTENTIAL OUTLOOK FOR MONDAY THROUGH FRIDAY... THE THUNDERSTORM ACTIVITY WITH THE LOW MOVING OUT OF THE CENTRAL PLAINS WILL LIKELY END BY MID MORNING TUESDAY AS THE FRONT SAGS SOUTH TO THE OHIO RIVER AND THE LOW MOVES EAST AND WEAKENS. THUNDERSTORMS SHOULD REDEVELOP AGAIN SOMETIME WEDNESDAY AS THE FRONT IS ONCE AGAIN FORCED NORTH TO SOUTHWEST LOWER MICHIGAN IN ADVANCE OF ANOTHER SURFACE LOW PRESSURE SYSTEM. MWH
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 1:11 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 49 min |
| Apr 9, 2:00 AM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 30 min |
| Apr 9, 8:56 AM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo | 34 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.